Overwhelming watery diarrhea associated with a cryptosporidium in an immunosuppressed patient.
Аннотация
A 39-year-old man with severe bullous pemphigoid developed overwhelming diarrhea after 5 weeks' treatment with 150 mg of cyclophosphamide and 60 mg of prednisolone daily. Jejunal and ileal biopsies showed severe mucosal injury and tiny 2- to 4-mu organisms on the epithelial surfaces. Similar organisms were seen in smears of jejunal fluid. Electron microscopic examination of jejunal biopsies showed these spherical bodies to be trophozoites, schizonts, microgametocytes, and macrogametocytes typical of the genus Cryptosporidium. Diarrhea resolved 2 weeks after discontinuation of cyclophosphamide and coincided with disappearance of Cryptosporidia from the jejunal biopsies. Immunosuppression may have predisposed this patient to cryptosporidial diarrhea. Cryptosporidiosis is another infection which can be diagnosed by small bowel biopsy. When immunosuppressed patients develop severe diarrhea, opportunistic infection with this and other organisms should be considered as the possible cause.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.